MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TAP FOR SCREW; BIT, DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH TAP FOR SCREW; BIT, DRILL
Catalog Number 03.037.027
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a trochanteric fixation nail advance (tfna) procedure on (b)(6) 2018, the tap for tfna screw broke off in the patient.During the procedure, the surgeon struggled to drill into the femur neck, then took the tap and started tapping.The tap broke off in the patient and the broken fragment was left in the patient.The surgeon closed the patient with plans to revise at a later date.It was unknown if there was a surgical delay.Concomitant device: drill (part: unknown, lot: unknown, quantity: 1).This report is for a tap for screw.This is report 1 of 1 for (b)(4).

Brand Name
TAP FOR SCREW
Common Device Name
BIT, DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8134852
Report Number8030965-2018-58770
Device Sequence Number11328283
Product Code HTW
UDI-Device Identifier07611819642539
UDI-Public(01)07611819642539
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.027
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2018
Initial Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR